MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PLATE CUTTER FOR 1.0MM, 1.3MM, 1.5MM, 2.0MM PLATES; INSTRUMENT,CUTTING,ORTHOPAEDIC

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PLATE CUTTER FOR 1.0MM, 1.3MM, 1.5MM, 2.0MM PLATES; INSTRUMENT,CUTTING,ORTHOPAEDIC
Model Number 391.98
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2019, during maintenance inspection by the sales consultant.One of the jaws of the plate cutter was noticed to have chipped.There was patient involvement reported.This report is for one (1) plate cutter.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary background: it was reported on august 13, 2019, one of the jaws of the plate cutter was noticed to have chipped.It is unknown if there were patient and surgical involvement.This complaint involves one (1) device.Investigation flow: damage.Visual inspection: the plate cutter for 1.0mm, 1.3mm, 1.5mm, 2.0mm plates (p/n: 391.98, lot #: a7pa39) was returned and received at us cq.Upon visual inspection, it was observed that one of the cutting jaws is broken.Rest of the device showed no signs of damage.Service & repair evaluation: the customer reported the device had one of the jaws of the plate cutter was noticed to have chipped.The repair technician reported the cutting jaw is broken.Cutting jaws broken is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed plate cutter micro system: 391_98, rev.E/h.The device received is broken.Hence confirming the allegation.Investigation conclusion the complaint condition is confirmed for the plate cutter for 1.0mm, 1.3mm, 1.5mm, 2.0mm plates (p/n: 391.98, lot #: a7pa39) as one of the cutting jaws was observed to be broken and was not returned.There is no indication that a design or manufacturing issue has caused the breakage and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot please note that actual part is etched with supplier lot# a7pa39.Per jde, this lot for 391.98 has synthes lot# 5360655.Therefore this dhr review will be performed for lot# a7pa39 for 391.98 which has synthes lot# 5360655.A review of the device history record.Part# 391.98.Supplier lot# a7pa39.Synthes lot# 5360655.Manufactured by synthes tuttlingen.Released to us warehouse date: 20-oct-2006.No ncrs were generated during production.Manufacturing record evaluation showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No ncrs were generated during production.Manufacturing record evaluation showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PLATE CUTTER FOR 1.0MM, 1.3MM, 1.5MM, 2.0MM PLATES
Common Device Name
INSTRUMENT,CUTTING,ORTHOPAEDIC
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8982768
Report Number2939274-2019-60422
Device Sequence Number276038
Product Code HTZ
UDI-Device Identifier10887587041070
UDI-Public(01)10887587041070
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number391.98
Device Catalogue Number391.98
Device Lot NumberA7PA39
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2019
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer09/19/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1